MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown, as information was requested but not provided.Section d4 - lot #: unknown/ not provided.Section d4 - expiration date: unknown as product lot number was not provided.Section d4 - udi #: unknown as product lot number was not provided.Section d6a - implant date: not applicable.The device is not an implantable device.Section d6b - explant date: not applicable.The device is not an implantable device; therefore, not explanted.Section e1 - email address: unknown, as information was requested but not provided section e1 - telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during procedure when using the phaco tubing pack and the handpiece, a foreign material came out from the tip.It was aspirated from the patient's eye and the phaco tubing pack was replaced.No inflammation was observed in the patients eye and there was no patient injury.No further information was provided.Note: a separate report will be submitted for the handpiece and the handpiece tip.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: june 4th, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the complaint unit was inspected and the external manufacturer's evaluation included visual evaluation of the actual device.A visual inspection of the returned product did not reveal any obvious defects or damage.The reported foreign material could not be found or identified in the phaco pack itself or in the drain bag.A blue cap was returned taped to a piece of cardboard with notes written.The foreign material was found in the blue cap returned.Dhr review could not be performed due to absence of lot number.For this reported event, lot number was not reported and cannot be obtained.Visual inspection under optical magnification revealed that the particle exhibited physical characteristics consistent with either a fibrous material (e.G., paper) or a plastic burr.However, due to the particle¿s small size and the absence of distinctive morphological or surface features, its exact origin and material composition could not be conclusively.The failure mode could not be replicated, and no objective evidence was found indicating that the foreign particle originated from the flex production line.While improper handling in the field remains a possibility, there is no definitive evidence to support this conclusion.Based on the pfmea guidelines, the occurrence and risk of this defect is medium, it is determined that this failure is within acceptable manufacturing defect limits.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22151009
Report Number3012236936-2025-000157
Device Sequence Number7634558
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown